Tornadoes · United States · Kansas · 2025
EF3 tornado, Cullison to Preston, Kansas, May 18, 2025
From Cullison to Preston, this EF3 tornado ran 11.4 miles across Pratt County on May 18, 2025, touching down at 10:47 PM CDT and reaching 500 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mphthis tornado
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF3
- Date
- May 18, 2025
- Touchdown
- 10:47 PM CDT (03:47 UTC)
- Lifted
- 11:08 PM CDT (04:08 UTC)
- On the ground
- 21 minutes
- Path length
- 11.4 miles (18.4 km)
- Path width
- 500 yards (457 m)
- Deaths
- 0
- Injuries
- 0
- County
- Pratt County
- Touchdown point
- 37.670, -98.910
- Lift-off point
- 37.749, -98.726
- Record number
- 2505182147-01
The damage survey
71 damage points were recorded along this path by NWS DDC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EFU. The highest wind the damage implies is 160 mph.
- Pivot flipped and separated
- A nearly three quarter mile wide path of broken electrical wood poles
- Multiple full crude oil tanks removed and tossed in the air for several hundred yards to the northeast
- Double stack rail cars flipped on side. Center of vortex is at this point since cars were flipped south of the tracks for a quarter mile west and cars flipped north of tracks for a quarter mile east.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A regional outbreak of tornadoes occurred across portions|of western into south-central Kansas during the afternoon to|evening hours of Sunday 18 May 2025. The first couple of tornadic|supercells occurred near Scott City KS in Scott County during the|late afternoon and progressed northward with both storms generating|EF2 tornadoes and a lone brief EFU tornado. A second tornadic|supercell developed near Dodge City KS in the early evening and|progressed northeast with an EFO tornado occurring near Kinsley KS|in Edwards County and an EF2 tornado near Garfield KS in Pawnee County.|A final long-duration tornadic supercell then formed in the mid|evening hours over Comanche County KS and commenced moving northeast|toward Greensburg KS in Kiowa County, Iuka KS in Pratt County,|north of Preston KS in Pratt County and finally across Stafford|and Reno Counties. This storm generated five EF3 tornadoes along with|several smaller satellite tornadoes. The final count for this day|was 13 tornadoes just within the NWS Dodge City Warning area.
Upon reported possible tornado damage, a NWS storm survey determined there was a tornado that shredded trees and down numerous powerlines. There was also complete destruction of a small metal building.
A storm chaser captured a small satellite tornado off of the large Pratt tornado with pictures and video. No damage was reported or found.
Public and storm chasers reported a tornado. A survey determined that a swath of damage was due to the tornado. Some damage included striped trees, broken power poles, a destroyed metal building, and large roof damage to a residential building. The tornado began in Pratt county before moving into Stafford county and then continued into ICT's CWA.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
27 minutes of warning. NWS DDC issued a tornado warning for this county at 03:20 UTC, 27 minutes before the tornado touched down, in force until 04:00 UTC.
The county was under a tornado watch, issued at 20:42 UTC and running to 05:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:42 UTC | 05:00 UTC | Tornado Watch | DDC |
| 02:11 UTC | 03:00 UTC | Severe Thunderstorm Warning | DDC |
| 03:10 UTC | 03:38 UTC | Tornado Warning | DDC |
| 03:20 UTC | 04:00 UTC | Tornado Warning | DDC |
| 03:52 UTC | 04:30 UTC | Tornado Warning | DDC |
| 04:23 UTC | 04:43 UTC | Tornado Warning | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at May 18, 6:18 PM CDT, 4 hours 29 minutes earlier. Its key messages:
- Significant severe weather potential with high impacts are possible today with giant (up to 4 inches) hail, damaging winds, tornadoes along and east of 283 between 3-8 pm
- A line of storms is forecast to sweep across SW Kansas Monday that may strengthen to severe thresholds upon reaching the eastern portion of the CWA
- Dry and warm middle of the week before rain chances (20-30% via ensembles) return on Friday
Area forecast discussion, May 18, 6:18 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 618 PM CDT Sun May 18 2025 .KEY MESSAGES... - Significant severe weather potential with high impacts are possible today with giant (up to 4 inches) hail, damaging winds, tornadoes along and east of 283 between 3-8 pm - A line of storms is forecast to sweep across SW Kansas Monday that may strengthen to severe thresholds upon reaching the eastern portion of the CWA - Dry and warm middle of the week before rain chances (20-30% via ensembles) return on Friday && .UPDATE... Issued at 612 PM CDT Sun May 18 2025 Mesoscale Discussion... T-storms have become severe and tornadic in the very moist air mass despite the presence of cool air and light fog. 0-1 km srh values have increased to around 500 m2/s2 based on Dodge City VAD wind profile, which is supportive of strong tornadoes. This environment will persist through 8 pm, with additional tornadoes possible, along with very large hail. The main area of concern is along and east of a line from Scott City to Garden City to Meade. && .DISCUSSION... Issued at 237 PM CDT Sun May 18 2025 Current surface and RAP mesoanalysis are confirming the forecasted trajectory of a deepening low pressure system as it moves over the Rockies. This sets up for a day of severe weather across Kansas with all hazards possible. Uncertainty remains on if/where storms are able it initiate, but if they do the storms will have access to an environment able and waiting to nurture the storms into strong ones capable of producing up to giant (4 inch) hail, strong tornadoes, and damaging winds. The hail threat is expected to persist throughout the event with the greatest tornado potential kicking off later into the evening around 7 pm as the LLJ increases. The wind threat is relatively minor, but severe gusts up to 70 mph are possible with any strong storms. Non-thunderstorm winds are forecasted to gust as strong as 50 mph, especially near the CO/KS border as a result of the strong and deepening low. With respect to the environment the mesoscale update portion of the AFD will go into more detail, but the environment is very favorable for severe weather if they can initiate both in regards to surface parameters and upper-level dynamical support as the upper-level trough supports the surface low. Ensembles have sufficient difluent flow aloft as well as notable CVA at 500 mb. CAM trends continue to be more bullish on a dry intrusion developing around 700 mb into the evening. Both the RAP and NAMNST forecast soundings continue to be more than optimistic with CAPE values >3000 J/kg and SRH values >250 m2/s2. Combined with ample shear and a nicely curved hodograph, the environment exists for very strong supercell development and maintenance. Especially into the evening once the LLJ strengthens and the dry intrusion expands, the potential for strong longer-tracked tornadoes are possible after around 6-7 pm. The biggest concern is the uncertainty of initiation. Stratus from earlier today lingered longer than previously anticipated, which would make it more difficult for storms to break the CAP, although CAMs are in disagreement on how much CAP exists. CAMs can not decide where to initiate, how much storms will develop, and how long the development window will last. The NAMNST has limited development contained to the southeast portion of the CWA, while the HRRR has multiple rounds of storms firing as far west as highway 83. That far west would have less CAP with the trade-off of a less favorable environment. However, if they storms can initiate and survive long enough to access the prime atmosphere farther east, the very strong severe storms mentioned are still more than possible. The next couple hours will be pivotal on determining if today is closer to an outbreak or a bust. Monday has another round of thunderstorms progged as the trough and deep low moves over the forecast area. CAMs have a line of storms developing across the forecast area in the evening. As these storms move eastward, the storms will enter a more favorable environment for severe weather along the eastern counties yet again with very high CAPE and shear values along with the better areas with moisture. While some uncertainty remains, the severe potential is a lot lower for the CWA compared to the setup on Sunday. It remains to be see how storm development on Sunday will impact the environment on Monday. Beyond Monday, ensembles continue to have a dry, warm trend for SW Kansas. Highs on Tuesday forecasted to be in the upper 70s/ lower 80s. The rest of the week is expected to follow suit with continued highs in the 70s/80s. Ensembles continue to hint at a wave of storm chances returning on Friday, although plenty of uncertainty still exists this far out. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 601 PM CDT Sun May 18 2025 A uncertain TAF period is expected to continue with low stratus/fog has current visibilities at DDC at under a mile. Stratus is expected to continue for the next couple hours with some uncertainty on whether it can expand to other terminals with some coverage stretching to HYS. Otherwise, scattered thunderstorms are possible for all sites, but especially DDC over the next couple hours. Significant uncertainty remains on how much storms are able to develop so only DDC has the inclusion in the TAF with it expected to stay to the east of GCK and LBL with confidence too low to include in HYS. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Finch DISCUSSION...KBJ AVIATION...KBJ
Hazardous weather outlook, May 18, 3:10 AM CDT, 19 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 310 AM CDT Sun May 18 2025 KSZ030-031-043>046-061>066-074>081-084>090-190815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 310 AM CDT Sun May 18 2025 /210 AM MDT Sun May 18 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Significant severe weather risk this afternoon and early evening for areas along and east of highway 283. Between 3-8pm discrete supercells are possible with an environment to support hail tennis ball sized or greater, wind gusts over 60 mph, and tornadoes with strong tornado potential especially after 4pm. .DAYS TWO THROUGH SEVEN...Monday through Saturday Severe weather risk for mainly areas along and east of highway 281 on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon for areas along and east of highway 283.
In the hours before
Local storm report, May 18, 7:55 PM CDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
755 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Hail Ogallah 38.99N 99.73W
05/18/2025 M1.00 Inch Trego KS Storm Chaser
&&
RCBLocal storm report, May 18, 8:24 PM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
824 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tornado 1 SW Garfield 38.07N 99.26W
05/18/2025 Pawnee KS Storm Chaser
Videos of the tornado from the broadcast
media.
&&
RCBSpecial weather statement, May 18, 8:57 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
857 PM CDT Sun May 18 2025
KSZ078-080-088-089-190230-
Clark KS-Kiowa KS-Ford KS-Comanche KS-
857 PM CDT Sun May 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD...SOUTHWESTERN
KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH
930 PM CDT...
At 856 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Clark State Lake, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mullinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Kansas.
&&
LAT...LON 3719 9949 3731 9975 3768 9958 3750 9916
TIME...MOT...LOC 0156Z 211DEG 25KT 3738 9955
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERLocal storm report, May 18, 9:18 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
918 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Hail 5 N Ellis 39.01N 99.56W
05/18/2025 M1.75 Inch Ellis KS Public
&&
jdfLocal storm report, May 18, 9:56 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
956 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM Tornado 11 SE Mullinville 37.46N 99.37W
05/18/2025 Kiowa KS Storm Chaser
&&
RCBLocal storm report, May 18, 9:59 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
959 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM Tornado 7 SSW Greensburg 37.51N 99.32W
05/18/2025 Kiowa KS Storm Chaser
Report included pictures.
&&
RCBThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 00:00Z
3.8 hours before the tornado, 95 km from the path. May 19, 2025.
- Mixed-layer CAPE
- 2754 J/kg
- Mixed-layer CIN
- -64 J/kg
- Surface CAPE
- 2598 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 599 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 11.3
- Supercell composite
- 45.1
- 0-3 km lapse rate
- 5.4 K/km
Dodge City, (KDDC), 12:00Z
8.2 hours after it, 95 km from the path. May 19, 2025.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -93571 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2556 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.3 K/km
The radar
The Dodge City radar (KDDC), 101 km away, was scanning. The volume nearest the touchdown began at 03:47 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:50 UTC | TORNADO | 1 Sw Garfield | Pawnee, KS | Videos of the tornado from the broadcast media. |
| 00:50 UTC | TORNADO | 1 Sw Garfield | Pawnee, KS | Videos of the tornado from the broadcast media. |
| 00:56 UTC | TORNADO | 2 Wnw Garfield | Pawnee, KS | End of Garfield tornado. |
| 02:21 UTC | TORNADO | 10 Nw Coldwater | Comanche, KS | Beginning of Kiowa1 tornado. |
| 02:38 UTC | TORNADO | 11 Se Mullinville | Kiowa, KS | |
| 02:38 UTC | TORNADO | 11 Se Mullinville | Kiowa, KS | |
| 02:38 UTC | TORNADO | 8 Se Mullinville | Kiowa, KS | End of Kiowa1 tornado. |
| 02:44 UTC | TORNADO | 8 Ssw Greensburg | Kiowa, KS | Beginning of Kiowa2 tornado. |
| 02:53 UTC | TORNADO | 7 Ssw Greensburg | Kiowa, KS | Report included pictures. |
| 02:53 UTC | TORNADO | 7 Ssw Greensburg | Kiowa, KS | Report included pictures. |
| 02:55 UTC | TORNADO | 4 S Greensburg | Kiowa, KS | Beginning of small satellite vortex of Kiowa2 tornado. |
| 03:04 UTC | TORNADO | 5 Ese Greensburg | Kiowa, KS | Beginning of Kiowa3 tornado. |
| 03:06 UTC | TORNADO | 5 E Greensburg | Kiowa, KS | End of Kiowa2 tornado. |
| 03:14 UTC | TORNADO | 5 Wnw Haviland | Kiowa, KS | Beginning of satellite vortex off of the larger Kiowa3 tornado. |
| 03:21 UTC | TORNADO | 6 Nw Haviland | Kiowa, KS | End of satellite vortex off of the larger Kiowa3 tornado. |
| 03:34 UTC | TORNADO | 6 Ssw Hopewell | Kiowa, KS | End of Kiowa3 tornado. |
| 03:47 UTC | TORNADO | 3 N Cullison | Pratt, KS | Beginning of Pratt1 tornado. |
| 03:55 UTC | TSTM WND DMG | 5 Nne Cullison | Pratt, KS | Several Powerlines down at this location. Possible tornado. |
| 03:55 UTC | TSTM WND DMG | 5 Nne Cullison | Pratt, KS | Several Powerlines down at this location. Possible tornado. |
| 04:05 UTC | TSTM WND DMG | 2 W Iuka | Pratt, KS | Trees shredded and powerlines and poles snaped. Tornado damage possible. |
| 04:05 UTC | TSTM WND DMG | 2 W Iuka | Pratt, KS | Trees shredded and powerlines and poles snaped. Tornado damage possible. |
| 04:08 UTC | TORNADO | 2 Nne Iuka | Pratt, KS | End of Pratt1 tornado. |
| 04:10 UTC | TORNADO | 1 Sw Iuka | Pratt, KS | Small satellite tornado off of the larger Pratt1 tornado. |
| 04:17 UTC | TORNADO | 6 Wnw Preston | Pratt, KS | Beginning of Pratt2 tornado. |
| 04:23 UTC | TORNADO | 4 Sw Neola | Stafford, KS | Storm chaser photo of large tornado along with debris signature on radar. |
| 04:23 UTC | TORNADO | 4 Sw Neola | Stafford, KS | Storm chaser photo of large tornado along with debris signature on radar. |
| 04:35 UTC | TORNADO | 2 Ese Neola | Stafford, KS | Approximate location where Pratt1 tornado crossed from Stafford County into Reno County. |
| 04:40 UTC | TORNADO | Neola | Stafford, KS | |
| 04:40 UTC | TORNADO | Neola | Stafford, KS | |
| 04:42 UTC | TORNADO | 4 N Turon | Reno, KS | Off duty NWS Employee reports a very large tornado. Radar also shows a very large debris signature. |
| 04:50 UTC | TORNADO | 5 Sw Plevna | Reno, KS | Home destroyed and power lines down. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 18, 2025
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 18 | 3:08 AM CDT | EF1 | Carroll, MS | 14.4 | 1,100 | $500,000 | ||
| May 18 | 1:07 PM MDT | EF2 | Arapahoe, CO | 0.9 | 50 | |||
| May 18 | 1:23 PM MDT | EF1 | Arapahoe, CO | 2.6 | 75 | |||
| May 18 | 1:30 PM MDT | EF2 | Arapahoe, CO | 4.3 | 200 | |||
| May 18 | 1:40 PM MDT | EF2 | Adams, CO | 4.4 | 400 | |||
| May 18 | 5:03 PM CDT | Unrated | Callahan, TX | 3.0 | 50 | |||
| May 18 | 4:05 PM MDT | Unrated | Yuma, CO | 0.0 | 15 | |||
| May 18 | 5:12 PM CDT | EF2 | Cheyenne, KS | 3.9 | 200 | $300,000 | ||
| May 18 | 4:15 PM MDT | Unrated | Sherman, KS | 0.1 | 50 | |||
| May 18 | 5:19 PM CDT | EF2 | Shackelford, TX | 0.8 | 150 | |||
| May 18 | 5:21 PM CDT | EF1 | Hemphill, TX to OK | 1.7 | 75 | $35,000 | ||
| May 18 | 5:35 PM CDT | EF2 | Scott, KS | 11.0 | 460 | $50,000 | ||
| May 18 | 5:37 PM CDT | EF2 | Scott, KS | 10.8 | 150 | |||
| May 18 | 5:41 PM CDT | EF3 | Ellis, OK | 6.0 | 50 | $100,000 | ||
| May 18 | 5:56 PM CDT | EF0 | Ellis, OK | 0.2 | 10 | |||
| May 18 | 5:58 PM CDT | EF1 | Ellis, OK | 3.5 | 50 | $15,000 | ||
| May 18 | 6:09 PM CDT | Unrated | Scott, KS | 0.4 | 50 | |||
| May 18 | 6:32 PM CDT | EF3 | Gove, KS | 13.3 | 416 | |||
| May 18 | 6:47 PM CDT | EF0 | Eastland, TX | 3.3 | 200 | |||
| May 18 | 6:49 PM CDT | EF0 | Hitchcock, NE | 0.2 | 50 | $80,000 | ||
| May 18 | 6:49 PM CDT | EF3 | Hitchcock, NE | 10.7 | 250 | $575,000 | ||
| May 18 | 7:04 PM CDT | Unrated | Hitchcock, NE | 0.5 | 50 | |||
| May 18 | 7:07 PM CDT | EF3 | Sheridan, KS | 4.2 | 230 | $120,000 | ||
| May 18 | 7:08 PM CDT | EF2 | Sheridan, KS | 0.3 | 20 | $50,000 | ||
| May 18 | 7:21 PM CDT | EF0 | Edwards, KS | 4.2 | 50 | |||
| May 18 | 7:35 PM CDT | EF2 | Hayes, NE | 17.8 | 1,000 | $1.5 million | ||
| May 18 | 7:36 PM CDT | EF1 | Palo Pinto, TX | 0.4 | 400 | $5,000 | ||
| May 18 | 7:38 PM CDT | EF2 | Edwards, KS | 7.8 | 50 | |||
| May 18 | 7:48 PM CDT | EF1 | Palo Pinto, TX | 2.1 | 995 | 4 | $750,000 | |
| May 18 | 6:54 PM MDT | Unrated | Dundy, NE | 0.1 | 50 | |||
| May 18 | 8:01 PM CDT | EF0 | Palo Pinto, TX | 2.6 | 1,000 | |||
| May 18 | 8:07 PM CDT | Unrated | Palo Pinto, TX | 0.2 | 50 | |||
| May 18 | 8:36 PM CDT | EF0 | Parker, TX | 3.1 | 200 | $25,000 | ||
| May 18 | 9:21 PM CDT | EF3 | Comanche, KS | 8.2 | 800 | |||
| May 18 | 9:44 PM CDT | EF3 | Kiowa, KS | 10.4 | 500 | |||
| May 18 | 10:04 PM CDT | EF3 | Kiowa, KS | 15.8 | 500 | |||
| May 18 | 10:09 PM CDT | EF0 | Fillmore, NE | 3.1 | 30 | $100,000 | ||
| May 18 | 10:14 PM CDT | EF1 | Kiowa, KS | 2.8 | 50 | |||
| May 18 | 10:26 PM CDT | EF1 | DeSoto, MS | 0.4 | 50 | $800,000 | ||
| May 18 | 11:09 PM CDT | Unrated | Pratt, KS | 0.4 | 50 | |||
| May 18 | 11:17 PM CDT | EF3 | Pratt, KS | 32.6 | 1,760 | |||
| May 18 | 12:51 AM CDT | Unrated | Howard, NE | 0.0 | 30 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.